Doctor insights on:
Chemotherapy Mouth Sores
I'm taking Gemzar and Zometa chemotherapy. Started developing mouth sores, and numbness on my face, what can I do to ease this?
A canker sore is a painful, open sore in the mouth. Canker sores are white or yellow and surrounded by a bright red area. They are benign (not cancer). Canker sores can run in families. They may also be linked to problems with the body's immune (defense) system. The sores may occur after a mouth injury due to dental work, aggressive tooth cleaning, or biting the tongue or cheek. Canker sores can be triggered by emotional stress, dietary deficiencies (especially iron, folic acid, or vitamin B-12), menstrual periods, hormonal changes, food allergies, and similar situations. They occur most commonly with viral infections. In some cases, the cause can not be identified. Treatment is usually not necessary. In most cases, the canker sores ...Read more
How to reduce mouth sores (side effect from chemotherapy)? Wish to have solution urgently... :'( thanks...
My mom is undergoing chemotherapy. Currently she has serious mouth sores due to side effect, can't even drink properly. How to reduce this side effect?
Mouth sores: Getting mouth sores during chemotherapy is not an uncommon responce. It is not only a painful situation during a stressful time but can affect your general health and healing capacity. Difficulty eating and drinking can weaken your mother. I would suggest you talk to your md or dentist for a numbing rinse. Food may not taste good but nourishing. A rinse with benedryl, xylocaine (lidocaine) and kaopectate. ...Read moreSee 1 more doctor answer
Depends: That all really depends on the type of sore. Sores can occur for a variety of reasons, trauma, viral infection, autoimmune response, bacterial infection, chronic irritation, and so on. My best guess is that you are referring to canker sores. These are usually caused by reaction to some type of food or stress. They are autoimmune reactions and sometimes are severe enough to require meds. ...Read more
Unknown cause.: Agree. Aphthous ulcers. Sodium lauryl sulfate (a soap commonly found in toothpaste) exposure prolongs healing time. Dexamethasone ( ? Steroids in general) speed healing. Consider compounded mouthwash 2 tsp 4-6 x per day swish and spit. 100 ml Dexamethasone 0.1 mg/ ml elixir 100 ml Diphenhydramine 2.5 mg/ ml elixir 90 ml viscous Lidocaine 2% 60 ml Nystatin 100, 000u suspension. ...Read moreSee 2 more doctor answers
Not commonly: Euflexxa, sodium hyaluronate, is commonly used as injections for osteoarthritis of the knee. It does not commonly cause mouth sores as a side effect. I would as your prescribing doctor if you have concerns or suspect you are developing sores with administration of the drug. It is possible to have an allergic reaction although it more commonly presents as an anaphylaxis as opposed to just sores. ...Read moreSee 1 more doctor answer
Food reactions: Mouth sores are often related to subtle food reactions. Try to eliminate the most problematic foods (dairy, gluten, eggs, nuts, soy...) all together or one at a time for 3-4 weeks and see if you see a change. Igg food tests can also help. Some people may also have nutritional deficincies like zinc (which can be tested) or may have an excess burden of toxins leading to immune imbalance. ...Read moreSee 1 more doctor answer
Herpes Simplex: Good day; Cold sores cause millimeter, fluid-filled lesions also known as fever blisters to occur periodically. In youngsters they may be caused by stress; in adults they may be passed from person to person by kissing or sex. Cold Sore triggers include stress, fatigue, cold weather, dental trauma and weakened immune condition. Medications improve comfort but don't cure cold sores. ...Read more
Depends on cause...: Chemo can cause mucositis (break down of the lining of the mouth), and this is not contagious. If someone has a history of cold sores and is infected with the herpes simplex virus, this virus can become reactivated from the dormant state during chemotherapy. These mouth lesions would be contagious. ...Read moreSee 1 more doctor answer
After having my third euflexxa shot i started getting mouth sores that last 3 weeks. What can you tell me about this.?
See below: Euflexxa injections side effects have been claimed to be minimal. However, there are a few .Incidences of localized swelling and pain at injection site. Tenderness or pain accompanied by itching, skin redness and flushing, feelings of dizziness, itchy hives, nasal congestion, i would think you need to get supplements to build up your immune system for more info contact me zeines @aol.Com. ...Read moreSee 1 more doctor answer
It happens: To get the most from this site you provide background information on the problem and ask a related question. The docs on the site donate their time, any fees just maintain the site. Your simple statement does not provide background or ask a recognizable question. You are welcome to start over. Your posts are not linked and go out at random to the site. ...Read more
Depends: You need to visit a dentist to diagnose the type of mouth sore since there are several. Once diagnosed, treatment can be recommended. ...Read more
First Cause: It all depends on what is the cause of the mouth sores. This has to be diagnosed before this answer can be valid. ...Read more
Mouth (mouth) " n. Pl. Mouths 1. A. The body opening through which an animal takes in food. B. The cavity lying at the upper end of the alimentary canal, bounded on the outside by the lips and inside by the oropharynx and containing in higher vertebrates the tongue, gums, and teeth. C. This cavity regarded as the source of sounds and speech. D. The opening to any cavity or canal ...Read more